atripla and extreme anxiety
Jun 24, 2014
I've been stable on Atripla for the past 5 years as my first regimen, lately I noticed that my CNS related side effects are getting worse. These include trouble sleeping, extreme fatigue during the day (especially in the mornings), mood swings, extreme anxiety, even slight depression. I know it is hard to know if these symptoms arise from efavirenz or from life situations. In fact there are many things in my life currently that make me anxious. I constantly worry about losing my job, losing access to treatment (I am sort of on a medical excile in a foreign country where treatment is reasonably good), thinking that my parents will find one day out about my current situation, etc etc. These circumstances have been around for the past 5, 6 years, I worry about them so much that I can't even begin to worry about my health, which I know should be the priority. And now things are getting worse and I am thinking about switching to Stribild, to see if things will calm down. Would you think that this would be a reasonable thing to do? If yes, the second question is how to manage the switch? Should I just stop taking Atripla one day and take Stribild the next day? Or is there a waiting period to let efavirenz get out of my system completely?
Your opinion will be greatly appreciated.
Response from Dr. Young
Hello and thanks for posting.
Switching from Atripla to Stribild should improve any efavirenz-related side effects and was shown to be a safe strategy in a study presented at this year's CROI conference. I would not wait between the proposed switch, rather, just start the new medication the day after stopping the Atripla.
Hope that's helpful and please let us know how this turns out for you. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Tongue Sign Of HIV Infection
- Sex With A Prostitute Scared I Have HIV
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Itchy Rash After Vaginal Sex Without Condom What Are The Chances Of HIV
- Itchy Skin After Oral Sex Hooker Does It Mean I Have HIV
- Iodine Usefulness For Vaginal Infections
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.